|Med side effect question - Frequent Urination
Jan 20, 2003
hi there . i have started a new regimen after 4 years and have gone on a protease ( kaletra ) , added viread , and 3tc and have been on this for about a year .. but my problem is that i urinate very often and had never urinated as frequently when i did other meds . i have eliminated any prostate , urinary tract infections , and diabetes from the list and doctos think its the meds . My question is since i have tried everything to calm the urination down ( since i wakr up even at night ( every 2 hours ) if there is something that i have missed or is it that i will be miserable from these side effects till other medications come out . i even went as far as stopping kaletra for 1 month while adding agenerase in its place , still same .. then i stopped viread for a month and added d4t in its place as well while going back on kaltra . and then even stopping all meds for 10 days and still nothing - i dont know if that was a short period to stop but im very curious into knowing if its the meds that have done this and maybe reduced the size of my bladder somewhat . the side effects started 2 days after i started the new regimen - this is another reason why im thinking its the medication .. thanks for your help in advance - luke
| Response from Dr. Henry
I have had a number of patients experience that problem with no obvious or easy solution. Neuropathy from HIV or drugs can sometimes manifest itself in that manner (have you seen a urologist yet to evaluate bladder capacity-etc). Many drugs (even over the counters like benadryl) such as antidepressants can cause that symptoms. Are you taking any alternative medications that could contribute. On protease inhibitors some patients get hypersensitive to caffeine or alcohol which can effect bladder function. Sometimes a trial of Detrol or Ditropan can be helpful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.